Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 28, 2021Hendry County, Florida

NWS Miami, FL issued this special weather statement at Jul 28, 2021, 12:32 PM EDT for Hendry County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2021, 12:32 PM EDT (16:32 UTC)
Expired
Jul 28, 2021, 1:15 PM EDT
In force
43 min
Issued by
NWS Miami, FL

County Hendry County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1469 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1469 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

874 
WWUS82 KMFL 281632
SPSMFL

Special Weather Statement
National Weather Service Miami FL
1232 PM EDT Wed Jul 28 2021
 
FLZ063-066-070-281715-
Hendry FL-Inland Collier County FL-Glades FL-
1232 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER AND
NORTHWESTERN HENDRY COUNTIES UNTIL 115 PM EDT...

* At 1232 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Felda, or 7 miles northwest of
  Immokalee, moving northeast at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Labelle, Immokalee, Port La Belle, Felda, Big Corkscrew Island,
  Keri and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2642 8156 2670 8157 2677 8137 2645 8120
      2634 8154 2642 8159
TIME...MOT...LOC 1632Z 245DEG 11KT 2649 8152 

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 10:44 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 28, 10:44 AM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1044 AM EDT Wed Jul 28 2021

.UPDATE...
Surface ridge of high pressure extends over the southern tip of
the peninsula this morning, then tilting south with height over
the Straits of Florida. This is putting South Florida in a mean
low level westerly flow, albeit light at 4-6 knots. In the mid and
upper levels, a low pressure area/cyclonic circulation associated
with the tropical upper tropospheric trough (TUTT) is moving west
across the Straits of Florida. Some slight cooling in the upper
levels has been noted with the TUTT low on this morning's
soundings, but overall not a big difference in tropospheric
instability compared to yesterday. One difference is an increase
in moisture from the eastern Gulf of Mexico in the low levels this
afternoon which is expected to result in an increase in coverage
and probably intensity of showers and thunderstorms as the day
progresses.

Satellite and radar data late this morning is showing an early
start to the convection along the SW Florida Gulf coast, and with
plenty of insolation expect the east coast seabreeze to push
inland between Noon and 1 PM and trigger showers and thunderstorms
over the east coast metro areas by that time. The light steering
flow will result in outflow boundaries being the dominant forcing
mechanism for new developing and propagation of storms this
afternoon, with the westerly low level flow favoring the eastern
half of the peninsula as the afternoon progresses. Gusty winds
with the stronger storms can be expected, and with the slow storm
motion expect some storms to be capable of dumping a quick 1-2" or
more in a very short time...leading to a localized flood threat.

&&

.UPDATE...

&&

.PREV DISCUSSION... (Issued 750 AM EDT Wed Jul 28 2021)

AVIATION(12Z TAFS)...
Scattered showers/tstms expected to develop along the seabreezes
on both coasts between 15z-18z, then move erratically and reform
along outflow boundaries through 00z. This means that TSRA could
linger in vicinity of, or over, east coast TAF sites anytime
during that time frame with periods of MVFR or lower conditions.
At KAPF, main period of possible TSRA impact is through 18z. TSRA
will gradually diminish around 00z but possibly linger for a few
hours after along the east coast. Light wind outside of TSRA.

PREV DISCUSSION... (Issued 342 AM EDT Wed Jul 28 2021)

.Strong storms possible again today across South Florida...

SHORT TERM (Today through Thursday)...
A tropical upper tropospheric trough (TUTT) will be a major feature
influencing the weather pattern across South Florida during the
short term period. As the northern periphery of the TUTT begins to
move across South Florida, increasing convective coverage is
forecast. At the surface, light wind flow will remain with sea and
lake breezes expected to develop again today and advance inland.
While the convective focus is expected to remain over interior
portions of the peninsula and the Lake Okeechobee region this
afternoon and evening, a light south to southwest flow could favor
the advancement of the Gulf sea breeze allowing for the convective
focus to setup a bit further east than in previous days.

Aloft, some slightly cooler temperatures (-7 deg C) will move in at
the mid-levels thanks to the TUTT's approach. With these cooler
temperatures aloft and efficient diurnal heating at the surface,
slightly steeper lapse rates today could permit strong
thunderstorms to develop again today. The primary concerns will
remain frequent to excessive lightning, strong to locally damaging
wind gusts, and torrential rainfall which could lead to urban
flooding. The strongest storms could also produce small hail. The
light flow could also permit boundary interactions which could
lead to funnel clouds. Temperatures will reach into the lower to
mid 90s across most of the area with heat index values rising into
the lower 100s.

With the heart of the TUTT remaining to the south over Cuba and the
Florida Straits, there could be a lull in convection again overnight
but activity should return on Thursday after sunrise. Some
convection could linger over the local waters through the overnight
which could allow for a stray shower or storm to push ashore. As the
day progresses on Thursday, the TUTT will depart the region for the
Gulf of Mexico and the convective pattern will start to resume a
more normal summer diurnally driven pattern. Warming temperatures
aloft could also change the character of storms back to that which
is more typical for summer in South Florida compared to the more
active pattern possible with the cooler air from the TUTT.

LONG TERM (Friday through Tuesday)...
Heading into the long term period, the frontal boundary to our north
over the southeastern United States may be nudged south by a passing
mid-level trough associated with low pressure over eastern Canada.
The boundary will likely slide south as far as south central Florida
before becoming more diffuse as the support aloft pulls away. The
surface high pressure ridge axis will shift south of the region
allow for a southwesterly flow to develop for the weekend. The light
flow will allow sea and lake breezes to develop and advance inland
with the Gulf sea breeze favored on most days. This pattern will
generally remain into early next week though some subtle shifts in
the ridge axis could allow for a more southerly flow and additional
tropical moisture to enter the region. Temperatures will remain warm
with most areas seeing daily highs in the lower to mid 90s.

AVIATION(06Z TAFS)...
VFR conditions generally expected through the TAF period with
light SSE winds. Isolated showers and a rumble of thunder or two
may work up the Gulf coast toward APF prior to daybreak and along
the east coast just after daybreak. Convective activity across the
east coast increases late morning, pushing gradually inland
through the afternoon. Heavy rainfall and gusty winds, with brief
MVFR ceilings are likely near any thunderstorms this afternoon.

MARINE...
Light wind and the lack of any major surface low pressure in the
region should keep seas 2 feet or less outside of locally higher
waves due to showers and thunderstorms through most of the week.
Waterspouts are also possible across all the South Florida waters
today, particularly the Gulf coastal waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  91  79  92 /  40  50  20  50
West Kendall     77  93  77  92 /  40  50  20  50
Opa-Locka        77  92  78  92 /  40  60  20  60
Homestead        77  91  78  91 /  30  40  20  50
Fort Lauderdale  78  91  79  91 /  40  50  20  50
N Ft Lauderdale  78  91  78  91 /  40  60  30  60
Pembroke Pines   77  91  78  91 /  40  60  20  60
West Palm Beach  76  91  77  92 /  40  60  30  60
Boca Raton       77  92  78  92 /  40  50  30  60
Naples           77  91  78  91 /  20  40  20  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Molleda
Today through Thursday and Marine...Molleda
Thursday Night through Tuesday...99

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 28, 3:49 AM EDT, 8 hours 43 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
349 AM EDT Wed Jul 28 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
290000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
349 AM EDT Wed Jul 28 2021

...Scattered to Numerous Thunderstorms Today...
...Localized Flooding Possible Again Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are possible,
mainly this afternoon. Frequent lightning, heavy downpours, small
hail, and gusty winds will be the primary hazards with the strongest
thunderstorms.

Waterspouts: A few waterspouts are possible across the South Florida
waters, particular the Gulf waters.

Hail: Small hail is possible with the strongest thunderstorms today.

Flooding: Localized flooding is possible due to slow moving heavy
downpours from thunderstorms over low-lying and poor drainage areas.

Wind: A few storms could become strong, producing wind gusts in
excess 45 mph.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered to numerous showers and thunderstorms are possible through
early next week. Frequent lightning, heavy downpours, and gusty
winds will be the primary hazards with the strongest thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

In the hours before

Local storm report, Jul 28, 6:50 AM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATE
NATIONAL WEATHER SERVICE MIAMI FL
650 AM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     LIGHTNING        1 SW PELICAN BAY        26.22N  81.82W
07/26/2021                   COLLIER            FL   BROADCAST MEDIA

            *** 2 INJ *** UPDATE TO INITIAL REPORT TO ADD ANOTHER INJURY.
            BROADCAST MEDIA RELAYED A REPORT OF TWO PEOPLE, ONE ADULT
            AND ONE CHILD, STRUCK BY LIGHTNING ON CLAM PASS BEACH IN NAPLES.
            INJURIES WERE MINOR TO MODERATE, AND BOTH PERSONS WERE TAKEN TO
            A LOCAL HOSPITAL.

&&

EVENT NUMBER MFL2100045

RAG/MOLLEDA
Special weather statement, Jul 28, 12:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1232 PM EDT Wed Jul 28 2021

FLZ063-066-070-281715-
Hendry FL-Inland Collier County FL-Glades FL-
1232 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER AND
NORTHWESTERN HENDRY COUNTIES UNTIL 115 PM EDT...

* At 1232 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Felda, or 7 miles northwest of
  Immokalee, moving northeast at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Labelle, Immokalee, Port La Belle, Felda, Big Corkscrew Island,
  Keri and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2642 8156 2670 8157 2677 8137 2645 8120
      2634 8154 2642 8159
TIME...MOT...LOC 1632Z 245DEG 11KT 2649 8152

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:00 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Jul 28, 12:56 PM EDTSpecial Weather StatementMFLMiami-Dade49 min
Jul 28, 1:16 PM EDTAreal Flood AdvisoryMFLMiami-Dade119 min
Jul 28, 1:29 PM EDTSpecial Marine WarningMFL61 min
Jul 28, 1:36 PM EDTSpecial Weather StatementMFLHendry39 min
Jul 28, 1:47 PM EDTSpecial Weather StatementMFLBroward43 min
Jul 28, 2:10 PM EDTSpecial Marine WarningMFL65 min
Jul 28, 2:12 PM EDTAreal Flood AdvisoryMFLBroward2 hr
Jul 28, 2:13 PM EDTSpecial Weather StatementMFLBroward47 min
Jul 28, 2:28 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Jul 28, 3:09 PM EDTSpecial Weather StatementMFLBroward51 min
Jul 28, 3:13 PM EDTSpecial Weather StatementMFLBroward, Palm Beach47 min
Jul 28, 3:28 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Jul 28, 3:33 PM EDTAreal Flood AdvisoryMFLPalm Beach117 min
Jul 28, 3:37 PM EDTAreal Flood AdvisoryMFLBroward113 min
Jul 28, 3:52 PM EDTSpecial Weather StatementMFLMiami-Dade38 min
Jul 28, 4:04 PM EDTSpecial Marine WarningMFL41 min
Jul 28, 4:05 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade115 min
Jul 28, 4:44 PM EDTSpecial Marine WarningMFL61 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.